Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do I have facial lipo?
Nov 2, 2008

Hello, I started my meds 2 years & 3 months ago. Till now no change of combination. These days I noticed my cheeks became sunken. Strange but it seems the left is more sunken than the right one. Do you think it is normal in lipoatrophy or I am just paranoid? And one more question - I know my combo is often related to lipoatrophy/videx,epivir,kaletra/ and probably 2 years are enough for develop it but do other factors help the lipoatrophy development - like alcohol and smoking for example? Sorry for such stupid questions but in my country I regret to say people can not count on doctors. And thanks for your time and professional help!

Response from Dr. Pierone

Hello, and thanks for posting.

It does sound like you have the beginning of facial lipoatrophy. It is not uncommon for there to be a difference in the degree of lipoatrophy when one side of the face is compared with the other.

Smoking will accelerate facial lipoatrophy and development of wrinkled skin as well. Excessive alcohol consumption will also lead to more rapid development of facial lipoatrophy.

The agent in your cocktail that is linked to facial lipoatrophy is Videx (ddI, didanosine) and if this could be switched (or stopped since there are good data on the effectiveness of Kaletra monotherapy or Kaletra plus one nucleoside). If you and your clinician decide to switch the Videx, see if Viread (tenofovir) is available for use. This medication would be the least likely of the nukes to cause lipoatrophy (compared with AZT and d4T).

I hope that this information helps and best of luck!



Previous
Can Radiesse be used with Bio Alcamid
Next
HIPS AND NO HIPS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement